Phototoxicity Side effects of Levaquin, rash and peeling

by Michelle Flaby
(Mabel Mn.)

I started using levaquin to treat pleurisy. After 10 days of using levaquin I had severe pain in my calfs, wrists, forearms and in my elbow.

I had a little sun exposure after being outside for a half hour. I had what I thought was a rash that started on my ankle and after the second day it had spread from the top of my foot and it had spread half way up my leg.

Not only did I have it on my left foot but I also had it on my right leg as well. I noticed it had burned and itched severely. I had this rash for about a week and a half before it started to fade.

Once it had gone away I noticed the effected areas started to peel.I am thinking it is a reaction from taking this medication and being out in the direct sunlight.


Joshua Answers:

Hi Michelle.

Were the affected rash parts exposed to sunlight?

If not, it was probably just an allergic reaction. Yes, it can get bad like that. And, levaquin attacks connective tissue, so maybe, for whatever reason, it chemically burned you on the legs from the inside.

If the legs were exposed to sunlight, then you're quite possibly looking at 'Photocarcinogenesis', which is the term that should be used instead of 'phototoxicity'.

Phototoxicity implies you are extra sensitive to sunlight while on whatever pharmaceutical drug.

Photocarcinogenesis means that you are taking serious damage are at (high) risk for cancer. You don't want more than one exposure like that. Like a super super bad sunburn.

Many drugs, including a few variations (siblings of Levaquin) of fluroquinolone have been removed from the market due to people suffering this kind of damage.

It sounds like it has gone away and isn't an issue now. ?

My highest suggestion, overall is to get a copy of The Levaquin Tendonitis Solution ebook. There's a reason you had (have?) all the muscle pain, and it's not the normal kind of Tendonitis problems.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.